Heavy Rain, Martin
- When
- June 26, 1:00 PM EST to 2:00 PM EST
- Where
- Martin County, Jensen Beach
- Reported by
- Trained Spotter
- Coordinates
- 27.250, -80.230
Spotters reported 4 inches of rain in less than an hour.
Coastal thunderstorms produced heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Coastal thunderstorms produced heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 26, 9:22 AM EST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1022 AM EDT THU JUN 26 2008 .DISCUSSION... VERY UNSTABLE AIRMASS REMAINS OVER THE FL PENINSULA WITH RELATIVELY STEEP LAPSE RATES THRU THE H90-H70 LYR. MODIFIED KXMR SOUNDING INDICATE MAX CAPE VALUES 4500-5000 J/KG AND LIFTED INDICES BETWEEN -9C AND -10C THIS AFTN. PW VALUES 1.8-1.9 WILL PROVIDE PLENTY OF MOISTURE FOR STORM DEVELOPMENT...WHILE A LIGHT S/SERLY WILL ALLOW THE EAST COAST SEA BREEZE TO FORM EARLY AND PUSH WELL INLAND. STORM MOTION WILL BE N/NE 10MPH. SCT SHRAS/ISOLD TSRAS ALREADY DVLPG ALONG THE SEABREEZE...AND STORM POTENTIAL THRU THE REST OF THE DAY LOOKS QUITE GOOD. WILL UPDATE THE FCST TO INCREASE POPS AREAWIDE...LIKELY OVER THE INTERIOR AND NORTH/CENTRAL COASTAL COUNTIES...SCT OVER THE SRN COASTAL COUNTIES. && .AVIATION... SCT MVFR SHRAS/ISOLD IFR TSRA DVLPG AREA WIDE THRU 18Z CONTG THRU 00Z...STORM MOTION N/NE 10-15KTS. SHRA/TSRA ACTIVITY ENDING BTWN 00Z-02Z. && .MARINE... NO HIGHLIGHTS...NO SIG CHANGES. DLM ATLC RIDGE AXIS OVER THE CENTRAL PENINSULA WILL GENERATE A LIGHT S/SERLY BREEZE OVER THE COASTAL WATERS THROUGH TONIGHT. ISOLATED STORMS THRU EARLY AFTN...THEN A CHANCE FOR OFFSHORE MOVING STORMS FROM THE CAPE NWD THIS AFTN. SEAS 1-3FT NEARSHORE...2-4FT OFFSHORE. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM....CRISTALDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 444 AM EDT THU JUN 26 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 444 AM EDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIR MASS WILL LEAD TO ANOTHER DAY WITH SCATTERED STORMS TYPICAL OF THE WET SEASON IN CENTRAL FLORIDA. STORMS SHOULD INITIATE ALONG THE EAST COAST SEA BREEZE DURING THE EARLY TO MID AFTERNOON AND GRADUALLY BUILD INLAND WHILE INCREASING IN COVERAGE AND INTENSITY. COOL TEMPERATURES ALOFT WILL LEAD TO A FEW STRONG TO SEVERE STORMS WITH THE GREATEST THREAT BEING LIGHTNING. ONE OR TWO STORMS COULD ALSO PRODUCE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS INTERIOR SECTIONS ALONG AND WEST OF INTERSTATE 4. ...FLOOD IMPACT... A SLOW NORTHWARD STORM MOTION WILL ALLOW FOR RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A FEW STRONG STORMS. THIS WOULD CAUSE PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS THAT DEVELOP ON THE EAST COAST SEA BREEZE MAY AFFECT THE INTRACOASTAL WATERS...MAINLY FROM CAPE CANAVERAL NORTHWARD. A FEW COULD EVEN PUSH JUST OFFSHORE IN VOLUSIA COUNTY. WIND GUSTS OF 30 TO 35 KNOTS AND FREQUENT LIGHTNING WOULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXPECT AFTERNOON AND EARLY EVENING LIGHTNING STORMS EACH DAY. SLOW STORM MOVEMENT RAISES THE RISK OF LOCALIZED FLOODING. COOLER TEMPERATURES ALOFT WILL PRODUCE AN INCREASED RISK OF STRONG STORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NECESSARY TODAY. LASCODY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 135 PM EDT THU JUN 26 2008 FLZ058-059-261815- OKEECHOBEE-ST. LUCIE- 135 PM EDT THU JUN 26 2008 ...STRONG THUNDERSTORMS AFFECTING EASTERN OKEECHOBEE COUNTY...ST. LUCIE COUNTY... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORMS 7 MILES SOUTHWEST OF SAINT LUCIE AIRPORT...MOVING NORTH AT 5 MPH. ANOTHER STORM IS LOCATED NORTH OF OKEECHOBEE MOVING NORTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE LAKEWOOD PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. WEITLICH
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Spotters reported 4 inches of rain in less than an hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121376.